Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 12, 2021, 1:29 PM EDT for Orange County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 1:29 PM EDT (17:29 UTC)
- Expired
- May 12, 2021, 2:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
464
WWUS82 KMLB 121729
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
129 PM EDT Wed May 12 2021
FLZ045-046-121830-
Orange FL-Seminole FL-
129 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND ORANGE
COUNTIES UNTIL 230 PM EDT...
At 128 PM EDT, Doppler radar was tracking a strong thunderstorms
over Orlando Executive Airport, or over College Park, moving east at
25 mph. Additional development is expected along a line from
Windermere to Chuluota.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Ocoee, Winter Garden, Oviedo and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2857 8166 2871 8103 2869 8102 2868 8102
2865 8100 2840 8098 2838 8166
TIME...MOT...LOC 1728Z 249DEG 20KT 2854 8135
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 12, 10:00 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 12, 10:00 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1000 AM EDT Wed May 12 2021 .DISCUSSION... ...A Few Strong to Severe Storms Possible This Afternoon and Evening... Rest of Today...Dry conditions prevail into the early afternoon, as temps climb to low 90s across most, if not all, of east-central FL. The Atlantic ridge axis is positioned across south FL this morning, meaning southwesterly flow prevails across the central peninsula. This will favor an early development of the west coast sea breeze, with the east coast sea breeze developing in the early/mid afternoon. Isolated showers and lightning storms initially confined along the coast. Then, activity will increase in coverage as we head into the mid to late afternoon, where sea breeze (and other outflow boundary) collisions are expected. While overall kinematic (wind shear, helicity, etc.) profile is not very supportive of severe storms, the thermodynamic environment (strong instability, deep moisture, steep low-level lapse rates) is becoming increasingly likely to support strong storms this afternoon and evening. The 10Z XMR sounding showed 500mb temps have cooled a bit since yesterday, now close to -10C, and 700mb temps close to 7C. This is an early indication of greater instability in the atmosphere today. The greatest coverage of storms (and particularly for strong to severe storms) is expected along the coast, though most of the area has a 40-50 percent chance of storms today. The strongest storms will have the potential of producing wind gusts to 60 mph, hail up to quarter size, and frequent lightning strikes. && .AVIATION... VFR conditions prevail into early afternoon, then scattered storms expected to develop across most of the area as the sea breeze pushes inland. Some uncertainty regarding coverage at KLEE, with most of the storms expected along the coast. The timing of TEMPO groups still looks good, && .MARINE... Rest of Today...Good boating conditions through late morning with south to southwest winds around 10 knots. Then, expect scattered offshore moving lightning storms to develop in the afternoon along the sea breeze. Winds become southeast at 10-15 knots. The strongest storms will be capable of producing wind gusts above 40 knots, frequent lightning strikes, and small to large hail. Expect storms to last into this evening, and storms that push offshore could last through late evening before dissipating. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 69 80 64 / 50 50 80 30 MCO 92 72 84 66 / 40 30 80 20 MLB 90 70 85 66 / 50 30 80 30 VRB 90 70 87 68 / 50 50 80 40 LEE 92 71 81 64 / 40 20 70 10 SFB 92 71 82 63 / 50 30 80 20 ORL 92 72 84 66 / 40 30 80 20 FPR 90 69 88 66 / 50 50 80 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Smith/Haley
Hazardous weather outlook, May 12, 9:26 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 926 AM EDT Wed May 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 926 AM EDT Wed May 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are expected to develop this afternoon and into the evening hours. Locally strong storms will be possible mainly along coastal counties, generally east of Orlando and the Saint Johns River basin. Storms that develop will have the potential to produce winds of 50 to 60mph, small hail, very heavy rainfall, and frequent cloud- to- ground lighting as they move east toward the Atlantic. Elsewhere across the interior, scattered lightning storms are likely to develop inland during the afternoon as boundaries interact. .MARINE THUNDERSTORM GUST IMPACT... Showers and a few strong lightning storms that develop this afternoon will have the potential to produce gusty winds up to 35 to 45 knots over the Atlantic and Intracoastal waters this afternoon into early evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorm coverage will be scattered to numerous on Thursday as a passing disturbance combines with a surface front to increase likelihood of storms containing locally strong wind gusts. The main threats will once again be cloud-to-ground lightning, gusty winds, and locally heavy rainfall. Large northeast swells will produce a high risk of rip currents and rough surf at area beaches as well as hazardous boating conditions starting Thursday night and continuing through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Smith
In the hours before
Special weather statement, May 12, 1:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
129 PM EDT Wed May 12 2021
FLZ045-046-121830-
Orange FL-Seminole FL-
129 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE AND ORANGE
COUNTIES UNTIL 230 PM EDT...
At 128 PM EDT, Doppler radar was tracking a strong thunderstorms
over Orlando Executive Airport, or over College Park, moving east at
25 mph. Additional development is expected along a line from
Windermere to Chuluota.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orlando, Ocoee, Winter Garden, Oviedo and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2857 8166 2871 8103 2869 8102 2868 8102
2865 8100 2840 8098 2838 8166
TIME...MOT...LOC 1728Z 249DEG 20KT 2854 8135
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:27 PM EDT | Special Marine Warning | MLB | 93 min | |
| May 12, 2:40 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| May 12, 2:45 PM EDT | Small Craft Advisory | MLB | 4 days | |
| May 12, 2:53 PM EDT | Special Weather Statement | MLB | Lake | 52 min |
| May 12, 3:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| May 12, 3:26 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| May 12, 3:56 PM EDT | Special Marine Warning | MLB | 3 hr | |
| May 12, 4:09 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| May 12, 4:46 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| May 12, 4:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 12, 5:12 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 12, 5:13 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| May 12, 5:17 PM EDT | Special Weather Statement | MLB | Flagler | 28 min |
| May 12, 5:25 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| May 12, 5:51 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
| May 12, 6:26 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| May 12, 7:50 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.